Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suggest treatment for leg pain and weakness

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I was on Lipitor once before and had a lot of leg pains and weakness, went to Crestor and I was ok, now another doctor has put me on atorvastatin and I am starting to get pains again, I had a stroke and I think the warning signs were masked by being told I was allergic to metformin, my legs would collapse and get dizzy with feeling of being hot after taken that drug, hope and change is not working for me, I am on Enbrel also and don't know if it is a mild drug interaction, any ideas?
Posted Mon, 10 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 3 hours later
Brief Answer: PLease, switch back to crestor(rosuvastatin) Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these side effects that you have suffered taking these lipid lowering drugs. Lipid lowering drugs are known to be able to cause these annoying muscle pain and weakness. The degree to which this affects individuals varies widely from person to person and from one medication to the other. Lipitor contains the active ingredient atorvastatin while crestor contains rosuvastatin. It is therefore not surprising why Lipitor and atorvastatin which are essentially the same drug would cause these problems. It simply means that your system can better tolerate rosuvastatin that atorvastatin. Beside, they do exactly the same job and there would be no reason to root for one over the other except for side effects. In this light, I will strongly recommend that you stop the atorvastatin and go back to rosuvastatin(crestor) to control these disturbing side effects. I don't understand why this decision was made but would like to see it reconsidered along the lines and reasoning outlined above. Please, talk to your doctor and get these measures instituted. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor